MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM915030
Medical Device Problem Codes Stretched (1601); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Section b5: additional event information received on 26-apr-2024 indicated that pre-deployment electrical testing was performed.The failure did not occur during pre-deployment electrical check.The coil was still attached to the coil delivery system when removed from the patient.The coil became stretched when pulled from coil microcatheter.The target vessel/site was the right ophthalmic artery aneurysm.The procedure was just prolonged by the time it takes to replace the coils, there was no clinical significance in the delays.Based on the additional information received section h6.Medical device problem code: stretched (a040611) has been added to the report.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint (b)(4) complaint conclusion: as reported by the field, during a coil embolization, the first coil was filled in the aneurysm and was detached successfully, but the second coil, a galaxy g3 mini 1.5mm x 3cm (glm915030, 30937887) was unable to be detached.The physician switched to a new detachment box and then pressed the detachment button to detach the coil again, but the coil still failed to be detached.Then the physician retracted the coil and switched to new one to complete the surgery.During the surgery, the physician inspected indicator light of the detachment box and connect cable, and observed all were in good condition.The microcatheter (other brand) was not replaced during the surgery.No patient injury reported.Additional event information received on 25-apr-2024 indicates that the coil was stretched when pulled from coil microcatheter.The pre-deployment electrical testing was performed.The coil was still attached to the delivery system when was removed from the patient.A non-sterile galaxy g3 1.5mm x 3cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the coil was inside the introducer.No other damages were found.The device was inspected under microscopic magnification, and the embolic coil was found still attached to the resistance heating (rh).The distal outer sheath had not been softened, indicating that the detachment process was not initiated.The coil was noted to have some kinked conditions on it.The electrical resistance of the galaxy g3 device was measured with a multimeter, which is within the specification range.Also, the device was connected to a lab sample detachment control box (dcb), and to a lab sample enpower control cable, and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed, and a beep sound was heard.The coil was successfully detached from the unit.The issue documented that the coil failed to detach could not be confirmed since the device met the electrical specification range.Additionally, no product defect was identified; there may have been other circumstances or issues that occurred during the use of the device that could not be replicated in the lab setting.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, failure to detach is a potential issue that can occur during the coil detachment due to a detachment cycle not being initiated, as a result of the dpu wire detachment zone/extended coil being positioned beyond the microcatheter tip, which can result in reported failure.The issue regarding a embolic coil being stretched was confirmed based on the kinked conditions observed on the coil these are considered related to the reported issue.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issue from occurring.A manufacturing record evaluation was performed for the finished device 30937887 number, and no non-conformances related to the malfunction were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendation: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil, re sheathing the microcoil system, and replace it with a new microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization, the first coil was filled in the aneurysm and was detached successfully, but the second coil, a galaxy g3 mini 1.5mm x 3cm (glm915030, 30937887) was unable to be detached.The physician switched to a new detachment box and then pressed the detachment button to detach the coil again, but the coil still failed to be detached.Then the physician retracted the coil and switched to new one to complete the surgery.During the surgery, the physician inspected indicator light of the detachment box and connect cable, and observed all were in good condition.The microcatheter (other brand) was not replaced during the surgery.No patient injury reported.

Brand Name
GALAXY G3 MINI 1.5MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19173006
Report Number3008114965-2024-00426
Device Sequence Number12750027
Product Code KRD
UDI-Device Identifier10886704080145
UDI-Public10886704080145
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue NumberGLM915030
Device Lot Number30937887
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer04/26/2024
05/07/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date04/26/2024
05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DETACHMENT CONTROL BOX; MICROCATHETER (UNSPECIFIED BRAND); UNK CONNECTING CABLE
Patient SexUnknown